Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 165, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 4, 2017, 12:52 AM CDT for Karnes County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2017, 12:52 AM CDT (05:52 UTC)
- Expired
- Jun 4, 2017, 1:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Karnes County, TX
The radar
The Austin/San Antonio radar (KEWX), 108 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1809 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
431
WUUS54 KEWX 040552
SVREWX
TXC255-040630-
/O.NEW.KEWX.SV.W.0165.170604T0552Z-170604T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1252 AM CDT SUN JUN 4 2017
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southern Karnes County in south central Texas...
* Until 130 AM CDT
* At 1252 AM CDT, a severe thunderstorm was located near Nell, or 11
miles southwest of Karnes City, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Kenedy, Karnes City, Runge, Coy City, El Oso, Zunkerville,
Deweesville, and Choate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2868 9779 2867 9782 2872 9792 2869 9800
2869 9801 2883 9814 2890 9813 2891 9770
2870 9773 2867 9778
TIME...MOT...LOC 0552Z 276DEG 16KT 2881 9806
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
991
WWUS54 KEWX 040617
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
117 AM CDT SUN JUN 4 2017
TXC255-040630-
/O.CON.KEWX.SV.W.0165.000000T0000Z-170604T0630Z/
Karnes TX-
117 AM CDT SUN JUN 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHWESTERN KARNES COUNTY...
At 117 AM CDT, a severe thunderstorm was located near Kenedy, moving
east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kenedy, Coy City, El Oso, and Zunkerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2872 9792 2869 9800 2869 9801 2883 9814
2884 9807 2886 9776 2877 9778
TIME...MOT...LOC 0617Z 276DEG 16KT 2880 9793
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 12:30 AM CDT, 22 minutes earlier.
Area forecast discussion, Jun 4, 12:30 AM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1230 AM CDT Sun Jun 4 2017 .AVIATION... Convection has moved away from all area airports, but an area of light rain is approaching DRT. This rain should not change flying conditions as it moves through the terminal. VFR conditions should prevail at all terminals for a another few hours then CIGs will lower to MVFR. VFR conditions should return by late morning. There will be a chance for showers and thunderstorms in Austin and San Antonio beginning late morning and continuing through the afternoon. Even with storms conditions should be VFR. Chance for convection will end by the evening. && .PREV DISCUSSION... /ISSUED 1020 PM CDT Sat Jun 3 2017/ UPDATE... Late evening and overnight rain and thunderstorm chances have been reconfigured to ongoing trends where local increases were made for Travis County and points eastward into Bastrop and Lee Counties along with increases along the Rio Grande Plains through 1am. Thereafter, thunderstorm chances were reduced across much of the region as the atmosphere should be worked over and more stabilized by that time. The mid- to upper-level closed low remains over north Texas and Oklahoma providing enhanced lift and combining with diurnal instability and 1.5-1.8" PWATs to support the ingredients for multiple rounds of showers and thunderstorms. The storm complexes going through the I-35 corridor and near Del Rio at this hour should slowly weaken through the next few hours. There is another line of showers and storms in north central Texas moving due south. Do not expect this line to make it all the way to the southern Edwards Plateau as it will encounter less instability. If it happens to reach the south plateau region, it should be in a weakened state with lower rainfall rates. High-resolution guidance continues to be poor in these types of situations. Most-likely scenario based on the pattern of the past few days would suggest that instability driven showers and storms will once again develop tomorrow afternoon as the trough forcing persists. Scattered storms and at times, clusters of semi-organized storms will occur and a repeat of today will occur. The question will be where the storms generate and impact as they pin-wheel cyclonically around the trough base. Some storms again could be strong with locally heavy rain and wind gusts to 50 mph with small hail of pea to nickel size. Stay tuned to the latest as conditions change and updates are made. PREV DISCUSSION... /ISSUED 313 PM CDT Sat Jun 3 2017/ SHORT TERM (Tonight through Sunday Night)... The center of the large upper low is over western OK and NW Texas. This will continue to be our main weather maker through the short term period. Clusters of storms over the state have been playing havoc on the mesoscale numerical models, such that it has been hard to find any model that has been doing a good job initializing and then handling the convection. An early morning storm cluster came across the county warning area and has done a good job in keeping most convection at bay. Some daytime heating has allowed for scattered convection to fire but for the most part the area has seen only a few showers/storms. As the afternoon progresses we do expect the storms to become more numerous with a good 40-50% coverage by early evening with the unstable airmass. There are plenty of left over boundaries to be triggers as well. We may also have a differential heating boundary set up out west due to the extensive cloud cover with an early afternoon Mexico MCS. This all points to keeping a good chance of pop in the forecast for the evening and into the overnight. Best bet is to have storms over the Edwards Plateau and then move into the Hill Country and western zones. With activity already firing in this area and the Big Bend, this scenario seems plausible. By Sunday models are dropping pops out west, concentrating the highest chances of rain Central and East zones. This is in concert with the upper low starting to shift east and southeast. Will stick fairly close to guidance temps, keeping hi/low near normal for this time of year. LONG TERM (Monday through Saturday)... Our pattern will finally see some drying by Tue as the upper low moves southeast and our South Central Texas area gets under the influence of mid level NW flow. That should be enough to keep the majority of pop east of the area while keeping the area fairly seasonable with temps and dewpoints. Guidance is bringing in some light north winds mid week, impacts should be fairly minimal. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 88 70 87 70 89 / 50 50 50 20 20 Austin Bergstrom Intl Airport 88 69 86 69 88 / 50 50 50 30 20 New Braunfels Muni Airport 87 70 86 69 88 / 50 40 50 20 20 Burnet Muni Airport 85 67 85 68 86 / 50 40 50 20 20 Del Rio Intl Airport 89 71 92 71 92 / 40 20 10 - 10 Georgetown Muni Airport 86 68 86 68 87 / 50 50 50 30 20 Hondo Muni Airport 88 69 89 69 90 / 50 30 40 20 20 San Marcos Muni Airport 88 69 87 69 88 / 50 40 50 30 20 La Grange - Fayette Regional 87 71 86 70 88 / 60 50 60 40 30 San Antonio Intl Airport 89 71 88 70 89 / 50 40 50 20 20 Stinson Muni Airport 88 71 88 71 89 / 50 40 50 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...05 Synoptic/Grids...04
Hazardous weather outlook, Jun 3, 4:50 AM CDT, 20 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 450 AM CDT Sat Jun 3 2017 TXZ171>173-183>194-202>209-217>225-228-041000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 450 AM CDT Sat Jun 3 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Chances of showers and thunderstorms continue today and tonight. Locally heavy rain causing minor flooding is possible along with isolated strong storms producing damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Chances of showers and thunderstorms continue Sunday through Wednesday. Isolated strong storms with hail and gusty winds as well as locally heavy rain causing minor flooding are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jun 3, 7:36 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
736 PM CDT SAT JUN 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL SAN MARCOS 29.88N 97.93W
06/03/2017 E0.25 INCH HAYS TX PUBLIC
NORTHEAST SAN MARCOS AREA
&&
EVENT NUMBER EWX1700094
SBSSpecial weather statement, Jun 3, 7:36 PM CDT, 5 hours 16 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 736 PM CDT SAT JUN 3 2017 TXZ188>190-040115- Blanco TX-Gillespie TX-Kendall TX- 736 PM CDT SAT JUN 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLANCO...EASTERN GILLESPIE AND NORTHWESTERN KENDALL COUNTIES UNTIL 815 PM CDT... At 736 PM CDT, Doppler radar was tracking a strong thunderstorm over Luckenbach, or 11 miles southeast of Fredericksburg, moving north at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fredericksburg, Stonewall, Blowout, Luckenbach, Cain City, Sandy, Willow City, Rocky Hill, Bankersmith, Rocky Creek, Hye, Blumenthal, Eckert, Crabapple, Lbj State Park, Albert and Grapetown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3048 9887 3049 9841 3002 9857 3008 9890 TIME...MOT...LOC 0036Z 186DEG 8KT 3019 9871 MSL
Local storm report, Jun 3, 7:38 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
738 PM CDT SAT JUN 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL SAN MARCOS 29.88N 97.93W
06/03/2017 E0.25 INCH HAYS TX NWS EMPLOYEE
&&
EVENT NUMBER EWX1700095
SBSSpecial weather statement, Jun 3, 8:33 PM CDT, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
833 PM CDT SAT JUN 3 2017
TXZ171-172-188>192-040215-
Blanco TX-Gillespie TX-Llano TX-Hays TX-Kendall TX-Burnet TX-
Travis TX-
833 PM CDT SAT JUN 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAYS...WEST CENTRAL
TRAVIS...BLANCO...EASTERN GILLESPIE...SOUTHEASTERN LLANO...
NORTHEASTERN KENDALL AND SOUTHWESTERN BURNET COUNTIES UNTIL 915 PM
CDT...
At 832 PM CDT, Doppler radar was tracking a strong thunderstorm over
Johnson City, or 10 miles south of Round Mountain, moving east at 30
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Austin, Kingsland, Marble Falls, Dripping Springs, Blanco, Round
Mountain, Buchanan Dam, Lakeway, Lago Vista, Granite Shoals, Bee
Cave, Horseshoe Bay, The Hills, Meadowlakes, Johnson City, Stonewall,
Highland Haven, Bear Creek, Inks Lake State Park and Kendalia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3023 9782 3002 9828 3004 9830 2999 9835
2987 9862 3047 9865 3081 9837
TIME...MOT...LOC 0132Z 255DEG 28KT 3029 9841
MSLLocal storm report, Jun 3, 9:24 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
924 PM CDT SAT JUN 3 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG MARBLE FALLS 30.58N 98.27W
06/03/2017 BURNET TX FIRE DEPT/RESCUE
THUNDERSTORM WINDS BLEW DOWN SOME TREES WITH
TRUNKS FROM 12-14 INCHES IN DIAMETER MAINLY
ALONG 2ND STREET BETWEEN INDUSTRIAL AND AVE.
N. 3-4 INCH TREE LIMBS ALSO BROKEN OR BLOWN
DOWN.
&&
SBSSpecial weather statement, Jun 4, 12:36 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1236 AM CDT SUN JUN 4 2017
TXZ220-040615-
Atascosa TX-
1236 AM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ATASCOSA COUNTY UNTIL
115 AM CDT...
At 1236 AM CDT, Doppler radar was tracking a strong thunderstorm near
Christine, moving east at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jourdanton, Christine, Campbellton, Peggy, Dobrowolski, McCoy, and
Fashing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2872 9868 2890 9865 2890 9821 2879 9810
2866 9827
TIME...MOT...LOC 0536Z 276DEG 17KT 2881 9858The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:02 PM CDT | Areal Flood Advisory | EWX | Gillespie | 118 min |
| Jun 3, 7:21 PM CDT | Special Weather Statement | EWX | Hays | 39 min |
| Jun 3, 7:36 PM CDT | Special Weather Statement | EWX | Blanco | 39 min |
| Jun 3, 8:12 PM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| Jun 3, 8:33 PM CDT | Special Weather Statement | EWX | Blanco | 42 min |
| Jun 4, 12:36 AM CDT | Special Weather Statement | EWX | Atascosa | 39 min |
| Jun 4, 12:56 AM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes, Wilson | 3 hr |
| Jun 4, 1:30 AM CDT | Special Weather Statement | EWX | Karnes | 30 min |
| Jun 4, 4:42 AM CDT | Special Weather Statement | EWX | Fayette | 48 min |
| Jun 4, 7:54 AM CDT | Special Weather Statement | EWX | Comal | 51 min |
| Jun 4, 8:40 AM CDT | Areal Flood Advisory | EWX | Comal, Hays | 3 hr |
| Jun 4, 9:06 AM CDT | Areal Flood Advisory | EWX | Bandera | 3 hr |
| Jun 4, 10:02 AM CDT | Special Weather Statement | EWX | Comal | 43 min |
| Jun 4, 11:11 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 3 hr |
| Jun 4, 2:32 PM CDT | Areal Flood Advisory | EWX | Bandera, Medina | 3 hr |
| Jun 4, 3:11 PM CDT | Special Weather Statement | EWX | Comal | 49 min |
| Jun 4, 3:44 PM CDT | Special Weather Statement | EWX | Guadalupe | 46 min |
| Jun 4, 3:54 PM CDT | Special Weather Statement | EWX | Williamson | 51 min |
| Jun 4, 4:13 PM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Travis | 47 min |
| Jun 4, 5:08 PM CDT | Special Weather Statement | EWX | Williamson | 67 min |
| Jun 4, 5:19 PM CDT | Special Weather Statement | EWX | DeWitt | 41 min |
| Jun 4, 5:29 PM CDT | Special Weather Statement | EWX | Gonzales | 46 min |
| Jun 4, 5:33 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales | 42 min |
| Jun 4, 5:41 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Fayette, Gonzales, Lavaca | 79 min |
| Jun 4, 6:00 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 2 hr |
| Jun 4, 6:15 PM CDT | Special Weather Statement | EWX | Fayette | 45 min |
| Jun 4, 6:25 PM CDT | Special Weather Statement | EWX | DeWitt | 50 min |
| Jun 4, 6:35 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 39 min |
| Jun 4, 6:49 PM CDT | Special Weather Statement | EWX | Blanco | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.